MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE, 5.5 FULL RADIUS ELITE, DISPOSABLE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE, 5.5 FULL RADIUS ELITE, DISPOSABLE; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210909
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaver was inserted into the patient and it does not move.When finally moves, the shaver teeth were pushed outside.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The reassessment determined that the issue does not meet the threshold for reporting due to the device did not break inside the patient and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.

Brand Name
BLADE, 5.5 FULL RADIUS ELITE, DISPOSABLE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8342077
Report Number1219602-2019-00206
Device Sequence Number2254053
Product Code HAB
UDI-Device Identifier03596010582737
UDI-Public03596010582737
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Catalogue Number7210909
Device Lot Number50735487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1